Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    After the epidural
    avatar
    tlh509 posted:
    I am trying to figure out, why over the past 3 days, I am seeing an increase in my breakthrough nerve pain, which with the ridiculopathy which is manifesting itself in my left foot. I have been rather cautious with my approach to well, everything. Haven't overdone it with exercise, haven't overdone it with anything that I can recall. The pain is now a bit more worse sitting as opposed to standing, which is a bit like it was in the beginning. I can walk ok for a short while, and swimming seems ok for the most part. Still doing my back exercises daily too.

    I am still waiting to hear back from the Dr. who gave me the epidural, and who received my pain diary. I know how busy they are up there, so I will just have to wait a bit longer I guess.
    Reply
     
    avatar
    bj1208 responded:
    Hi there -

    sometimes when the epidural is given it may be close to a nerve root causing an increase in pains.

    I can remember several times when an epidural was given to me I could feel the needle injecting the fluid right next to a nerve root causing me more pains especially for several days after the treatment especially since I have nerve damage in both legs and this was not confirmed until after my surgery.

    If you have any nerve damage in your legs the needle may have hit on thatpart.

    Here is some info on risks of epidurals

    http://www.spine-health.com/treatment/injections/epidural-steroid-injections-risks-and-side-effects

    This site has a lot of great info that you can research - I use this site for about 90% of my research so you can look up just about anything.

    Let us know what your doc says - keep in mind yiou can use ice packs to see if this helps~~
    ~~ Click on my name or picture and read my story ~~

    Take care ~~ God Bless ~~

    ~~ Joy ~~
     
    avatar
    tlh509 replied to bj1208's response:
    Thanks Joy. I checked that article out. I was familiar with that info through webmd beforehand, but its good to know anyway. Going to continue to take everything easy and see how things go. Going to continue to hang in there, hope you are too. Tom


    Helpful Tips

    Making the Most of Your Doctor Visit #2Expert
    Here are the rest of the suggestions (had to break into to two parts due to the character limits) 5. Make sure that all records ... More
    Was this Helpful?
    39 of 54 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Spine Center